SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP ANCHORING PEG 2 EACH; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Back to Search Results |
| Catalog Number |
75017231 |
| Medical Device Problem Codes |
Positioning Failure (1158); Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/10/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during an acetabular revision surgery (unknown if from s+n implants), on attempting to unscrew one (1) polarcup anchoring peg 2 each of the peg hole covers from one (1) polarcup shell ti-plasma/ha 51 non-cem, the threads cross threaded and could not be removed.The surgeon attempted to seat a peg in the second, available peg hole after drilling the hole as per the technique, but the peg failed to seat flush with the cup and had to be removed.The peg hole was left open.The procedure was resumed, after a non-significant delay.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.